Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 91, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 17, 2007, 4:55 PM EDT for Breathitt County, Lee County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2007, 4:55 PM EDT (20:55 UTC)
- Expired
- Jul 17, 2007, 5:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
Counties Breathitt County, KY, Lee County, KY
The radar
The Jackson,KY radar (KJKL), 23 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 172055 SVRJKL KYC025-129-172130- /O.NEW.KJKL.SV.W.0091.070717T2055Z-070717T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 455 PM EDT TUE JUL 17 2007 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY EASTERN LEE COUNTY IN SOUTHEAST KENTUCKY * UNTIL 530 PM EDT * AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MALONEY...OR 2 MILES EAST OF BEATTYVILLE...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LONE...TALLEGA...MONICA AND CANYON FALLS BY 500 PM EDT... ATHOL AND WIDECREEK BY 505 PM EDT... COPEBRANCH...JETTS CREEK...OAKDALE AND WAR CREEK BY 510 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. LAT...LON 3769 8365 3752 8375 3737 8345 3757 8334 $$ ABE
3 follow-up statements
000 WWUS53 KJKL 172110 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 510 PM EDT TUE JUL 17 2007 KYC025-129-172130- /O.CON.KJKL.SV.W.0091.000000T0000Z-070717T2130Z/ LEE KY-BREATHITT KY- 510 PM EDT TUE JUL 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR WESTERN BREATHITT AND EASTERN LEE COUNTIES... AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM UNION TO MONICA TO LONE...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF CAMPTON TO 6 MILES EAST OF BEATTYVILLE TO BOONEVILLE...MOVING NORTHEAST AT 30 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... CANOE...WIDECREEK...TURKEY AND GUERRANT BY 515 PM EDT... WAR CREEK...OAKDALE AND CHENOWEE BY 520 PM EDT... CURT...YEADON AND LAWSON BY 525 PM EDT... LAT...LON 3769 8365 3752 8375 3737 8345 3757 8334 $$ JACOBSON
000 WWUS53 KJKL 172123 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 523 PM EDT TUE JUL 17 2007 KYC025-172133- /O.CAN.KJKL.SV.W.0091.000000T0000Z-070717T2130Z/ BREATHITT KY- 523 PM EDT TUE JUL 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR BREATHITT COUNTY IS CANCELLED... LAT...LON 3769 8365 3752 8375 3751 8354 3758 8335 $$ KYC129-172130- /O.CON.KJKL.SV.W.0091.000000T0000Z-070717T2130Z/ LEE KY- 523 PM EDT TUE JUL 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR EASTERN LEE COUNTY... AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF WILLIBA TO FILLMORE...OR ALONG A LINE EXTENDING FROM CAMPTON TO 7 MILES SOUTHEAST OF CAMPTON TO 6 MILES WEST OF JACKSON...MOVING NORTHEAST AT 30 MPH. AMATEUR RADIO REPORTING TREES DOWN NORTH OF BEATTYVILLE. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 3769 8365 3752 8375 3751 8354 3758 8335 $$ JACOBSON
000 WWUS53 KJKL 172129 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 526 PM EDT TUE JUL 17 2007 KYC129-172136- /O.EXP.KJKL.SV.W.0091.000000T0000Z-070717T2130Z/ LEE KY- 526 PM EDT TUE JUL 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LEE COUNTY WILL BE ALLOWED TO EXPIRE AT 530 PM EDT... LAT...LON 3769 8365 3752 8375 3751 8354 3758 8335 THE SEVERE STORM HAS DECREASED IN INTENSITY AND NO LONGER POSSES A THREAT FOR SEVERE WEATHER. THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH 6:30 PM. $$ JACOBSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 1:24 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 17, 1:24 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 124 PM EDT TUE JUL 17 2007 .SHORT TERM.../TODAY THROUGH THURSDAY/ CHALLENGING FORECAST FOR TODAY...GENERALLY CONCERNING COVERAGE OF SHOWER AND THUNDERSTORM ACTIVITY FOR THE AREA. FOR OUR SOUTHERN ZONES EXPECT CONVECTION TO FIRE IN THE SOUTH SIMILAR TO YESTERDAY. BOTH THE GFS AND WRF 0Z RUNS WERE IN GOOD AGREEMENT...BRINGING SHORT WAVE ENERGY NORTHWARD FROM THE TN VALLEY AREA...WARRANTING A SLIGHT INCREASE IN POPS FOR THE SOUTH. FOR OUR NORTHERN ZONES...INCREASED POPS SOLELY ON LATEST TRENDS OF THE REMNANTS OF AN MCS CURRENTLY PUSHING THROUGH ILLINOIS AND INTO INDIANA. PROGRESS OF SHOWERS AND THUNDERSTORMS HAS BEEN FAIRLY STEADY THROUGH THE OVERNIGHT. THE WRF APPEARED TO HAVE A BETTER HANDLE ON DEVELOPMENT AND MOVEMENT...SO LEANED TOWARDS IT/S SOLUTION WHICH BRINGS ACTIVITY FAR ENOUGH SOUTH TO JUSTIFY AN INCREASE IN POPS FOR THAT AREA AS WELL. OTHERWISE INHERITED FORECAST LOOKED VERY GOOD...ESPECIALLY TEMPS. DID NUDGE DAYTIME HIGHS UP JUST A DEGREE OR TWO LATE IN THE PERIOD AS ETA MOS GUIDANCE HAS LENDED CREDENCE TO THE WARMER MAV MOS BY TRENDING CLOSER TO IT/S TEMPS. .LONG TERM.../THURSDAY THROUGH MONDAY/ CONFIDENCE IN THE LONGER TERM FORECAST IS BUILDING A LITTLE BIT COMPARED TO THE LAST COUPLE OF DAYS. THE GFS IS MORE CONSISTENT... BOTH RUN TO RUN AND IN THE ENSEMBLE...ADVERTISING A MORE AMPLIFIED SOLUTION WITH A FASTER COLD FROPA. COLD FROPA NOW APPEARS MOST LIKELY THURSDAY NIGHT. BUILDING ON THE CONFIDENCE OF THE MORE CONSISTENT GFS SOLUTION....HAVE INCREASED POPS THURSDAY NIGHT TO THE LIKELY CATEGORY. TAPERED POPS OFF FROM NW TO SE ON FRIDAY. ALSO ALLOWED POPS TO EXIT THE AREA A BIT SOONER WITH FASTER GFS SOLUTION...AND WITH SUPPORT FROM LATEST HPC GUIDANCE. CONSEQUENTLY...COOLER AND DRIER AIR SHOULD ARRIVE FOR THE WEEKEND. THERE IS STILL SOME UNCERTAINTY AS TO HOW COOL/DRY THE AIR WILL BE. BUT WOULD NOT RULE OUT A STRONGER PUSH THAN CURRENTLY INDICATED IN THE FORECAST...AND LATER MODEL RUNS WILL NEED TO BE MONITORED FOR TRENDS. && .AVIATION.../18Z TO 18Z/...UPDATED SCATTERED THUNDERSTORMS WILL CONTINUE TO FIRE THROUGH THE AFTERNOON HOURS AND WILL PLAY HIT AND MISS WITH TERMINALS. VERY HEAVY RAINFALL ALONG WITH GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED ALONG WITH BRIEF VLIFR CONDITIONS WHERE THE STORMS HIT. EXPECT THUNDERSTORMS TO DIE OFF AFTER SUNSET... ALTHOUGH THE POSSIBILITY EXISTS FOR THUNDERSTORM COMPLEXES TO RIDE SOUTHEAST AT LEAST CLIPPING EASTERN KENTUCKY AND THAT WILL HAVE TO BE WATCHED FOR THE OVERNIGHT HOURS. PATCHY FOG WILL ALSO DEVELOP LATER TONIGHT AND THEN EXPECT A REPEAT OF SCATTERED THUNDERSTORMS DEVELOPING WITH THE HEAT OF THE DAY TOWARD THE END OF THE PERIOD TOMORROW. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...RAY LONG TERM....RAY AVIATION...ABE
Hazardous weather outlook, Jul 17, 5:19 AM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 519 AM EDT TUE JUL 17 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-181100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 519 AM EDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. AS IS TYPICAL WITH ANY THUNDERSTORM ACTIVITY...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF PERIODS OF VERY HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE IN AND AROUND THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE A CHANCE FOR THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING EACH DAY FROM WEDNESDAY THROUGH FRIDAY. AS IS TYPICAL WITH ANY THUNDERSTORM ACTIVITY...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF PERIODS OF VERY HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE IN AND AROUND THE STRONGEST THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RAY
In the hours before
Special weather statement, Jul 17, 3:04 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 304 PM EDT TUE JUL 17 2007 KYZ104-106-171930- ELLIOTT-MORGAN- 304 PM EDT TUE JUL 17 2007 ...A STRONG THUNDERSTORM TO AFFECT WESTERN ELLIOTT AND NORTHERN MORGAN COUNTIES THROUGH 330 PM EDT TUESDAY AFTERNOON... AT 304 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WRIGLEY... MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE NEAR LENOX AROUND 310 PM EDT...STEELE AROUND 315 PM EDT...LYTTEN AROUND 320 PM EDT...LITTLE SANDY AROUND 325 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Special weather statement, Jul 17, 3:36 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 336 PM EDT TUE JUL 17 2007 KYZ116-117-172000- CLAY-LESLIE- 336 PM EDT TUE JUL 17 2007 ...A STRONG THUNDERSTORM TO AFFECT NORTHEASTERN CLAY AND NORTHWESTERN LESLIE COUNTIES THROUGH 400 PM EDT TUESDAY AFTERNOON... AT 336 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TANKSLEY... MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE NEAR ENLINE AROUND 345 PM EDT...BEAR BRANCH AROUND 350 PM EDT...PANCO AROUND 355 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Special weather statement, Jul 17, 3:45 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 345 PM EDT TUE JUL 17 2007 KYZ104-172000- ELLIOTT- 345 PM EDT TUE JUL 17 2007 ...A STRONG THUNDERSTORM TO AFFECT EASTERN ELLIOTT COUNTY THROUGH 400 PM EDT TUESDAY AFTERNOON... AT 345 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BRUIN...MOVING EAST AT 30 MPH. THIS STORM WILL BE OVER RURAL EXTREME EAST CENTRAL ELLIOTT COUNTY AROUND 350 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Special weather statement, Jul 17, 4:18 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 418 PM EDT TUE JUL 17 2007 KYZ114-172045- OWSLEY- 418 PM EDT TUE JUL 17 2007 ...A STRONG THUNDERSTORM TO AFFECT OWSLEY COUNTY THROUGH 445 PM EDT TUESDAY AFTERNOON... AT 418 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ISLAND CITY... MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE NEAR MAJOR AROUND 425 PM EDT...SOUTHFORK AROUND 430 PM EDT...CHESTNUT GAP AROUND 435 PM EDT...EVERSOLE AROUND 440 PM EDT...LEROSE AROUND 445 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Local storm report, Jul 17, 4:19 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
419 PM EDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TSTM WND DMG 2 SW ONEIDA 37.25N 83.68W
07/17/2007 CLAY KY DEPT OF HIGHWAYS
TREES DOWN ON HWY11 SW OF ONEIDA AND NEAR JUNCTION OF
HIGHWAYS 421 AND 11.
&&
SCHOETTMERSpecial weather statement, Jul 17, 4:39 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 439 PM EDT TUE JUL 17 2007 KYZ111-114-172115- LEE-OWSLEY- 439 PM EDT TUE JUL 17 2007 ...A STRONG THUNDERSTORM TO AFFECT LEE AND NORTHERN OWSLEY COUNTIES THROUGH 515 PM EDT TUESDAY AFTERNOON... AT 439 PM EDT...STRONG THUNDERSTORMS WERE LOCATED OVER LEE AND OWSLEY COUNTIES...MOVING EAST AT 15 MPH. THESE STORMS WILL AFFECT LOCATIONS SUCH AS BOONEVILLE AND BEATTYVILLE BETWEEN 440 PM AND 455 PM. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:09 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming | 25 min |
| Jul 17, 3:42 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Owsley, Perry | 33 min |
| Jul 17, 7:14 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 31 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.